Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 16, 2011, 6:19 PM EDT for 4 counties in North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 16, 2011, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 6:30 PM EDT | TORNADO | 6 S Kenansville, NC | EF0 TORNADO TOUCHED DOWN NEAR HIGHWAY 50. NUMEROUS TREES SNAPPED OFF. MINOR STRUCTURAL DAMAGE TO A HOUSE. CHICKEN HOUSE HAD PART OF ROOF BLOWN OFF. |
| Apr 16, 6:44 PM EDT | TSTM WND DMG | 2 Ese Haw Branch, NC | SEVERAL HOMES DAMAGED AT INTERSECTION OF KINSTON HWY AND WARREN TAYLOR RD. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WFUS52 KMHX 162219
TORMHX
NCC061-103-107-133-162300-
/O.NEW.KMHX.TO.W.0008.110416T2219Z-110416T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA
WEST CENTRAL JONES COUNTY IN EASTERN NORTH CAROLINA
SOUTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 14 MILES WEST OF WALLACE...MOVING NORTHEAST AT 60 MPH.
QUARTER SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TEACHEY...
ROSE HILL...MAGNOLIA...
KENANSVILLE...
KORNEGAY...POTTERS HILL...
PINK HILL...ALBERTSON...
DEEP RUN...PLEASANT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3489 7815 3524 7765 3514 7750 3504 7738
3490 7752 3483 7762 3476 7769 3472 7778
3471 7792 3472 7801 3471 7814 3474 7820
TIME...MOT...LOC 2218Z 226DEG 52KT 3474 7817
$$1 follow-up statement
109
WWUS52 KMHX 162240
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
640 PM EDT SAT APR 16 2011
NCC061-103-107-133-162300-
/O.CON.KMHX.TO.W.0008.000000T0000Z-110416T2300Z/
DUPLIN NC-JONES NC-LENOIR NC-ONSLOW NC-
640 PM EDT SAT APR 16 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHWESTERN ONSLOW...SOUTH CENTRAL LENOIR...WEST CENTRAL JONES AND
DUPLIN COUNTIES...
AT 637 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NEAR GREENEVERS...OR 8 MILES NORTH OF WALLACE...
MOVING NORTHEAST AT 50 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KENANSVILLE...
CHINQUAPIN...LYMAN...BEULAVILLE...KORNEGAY...POTTERS HILL...PINK
HILL...TAYLORS CORNER...PLEASANT HILL...DEEP RUN AND COMFORT.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3483 7776 3480 7783 3480 7791 3478 7796
3481 7801 3484 7803 3489 7805 3517 7772
3508 7759 3502 7749 3501 7746 3493 7756
3486 7766
TIME...MOT...LOC 2240Z 230DEG 45KT 3488 7792
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 16, 3:40 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 16, 3:40 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT SAT APR 16 2011
.SYNOPSIS...
A STRONG COLD FRONT WITH PLENTIFUL MOISTURE AND STRONG WINDS WILL
CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
WEST SUNDAY AND MONDAY...THEN SLIDE OFFSHORE TUESDAY WHILE
CONTINUING TO INFLUENCE THE WEATHER THROUGH MID WEEK. A COLD FRONT
IS EXPECTED TO PUSH ACROSS THE REGION THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SATURDAY...SQUALL LINE WITH SCATTERED ROTATING STORMS
PROGGED TO MOVE ACROSS AREA 21Z-03Z WITH CONTINUED TORNADO AND
DAMAGING WIND THREAT. 18Z KMHX SOUNDING INDICATES CAPPING
INVERSION AROUND 850 MB HAS ERODED SOMEWHAT SINCE 12Z BUT NOT AS
MUCH AS FORECAST FOR NAM12 FCST SOUNDINGS...THUS THE DEARTH OF
DISCRETE CELLS IN ADVANCE OF SQUALL LINE DUE TO LIMITED
INSTABILITY.
PRE-FRONTAL WINDS STRONGER THAN EXPECTED AND WILL POST WIND
ADVISORY INLAND FROM COAST UNTIL 8 PM.
LITTLE CHANGE TO PREVIOUS FCST FOR PERIOD WITH CATEGORICAL POPS
THIS EVENING...THEN CLEARING AND DRYING OVERNIGHT.
MOS BLEND FOR MIN TEMPS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 2 PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AT THE START OF THE SHORT TERM WITH SFC HIGH
PRES CENTERED ACROSS THE DEEP SOUTH. THE HIGH WILL QUICKLY MOVE
EWD TO A POSITION OFF THE SE COAST SUN NIGHT WHILE AN UPPER
LOW ACROSS THE ERN GREAT LAKES WILL LIFT NEWD INTO THE CANADIAN
MARITIMES WITH ZONAL FLOW DEVELOPING ACROSS MUCH OF THE ERN CONUS.
MAINLY CLEAR SKIES ARE EXPECTED WITH A MUCH DRIER AIRMASS IN
PLACE SUNDAY. LOW LEVEL THICKNESSES SUPPORT HIGHS AROUND 70S
INLAND BUT EXPECT M60S NEAR THE COAST. LOWS SUN NIGHT EXPECTED IN
THE M/U40S INLAND TO L/M50S ALONG THE COAST WITH LIGHT SLY RETURN
FLOW DEVELOPING AS THE SFC HIGH MOVES OFFSHORE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2 PM SATURDAY...HIGH PRES CENTERED ACROSS THE WRN ATLANTIC
WILL CONTINUE TO RIDGE INTO THE SERN STATES INTO EARLY WED. ZONAL
FLOW CONTINUES ALOFT MON/MON NIGHT...THEN WILL SEE UPPER RIDGING
BUILD ACROSS SERN CONUS COASTAL SECTIONS AND WRN ATLANTIC TUE INTO
WED IN ADVANCE OF A MID LEVEL SHORTWAVE AND ACCOMPANYING SFC LOW
STRENGTHENING ACROSS THE CENTRAL PLAINS LIFTING INTO THE GREAT
LAKES. FAIR WEATHER IS EXPECTED TO DOMINATE WITH SLY FLOW BRINGING
A GRADUAL WARMING TREND. HIGHS MON EXPECTED AROUND 75-80 INLAND
AND 70-75 NEAR THE COAST. TEMPS WARM INTO THE L-M80S TUE AND WED
INLAND WITH MAINLY L/M70S EXPECTED TO CONTINUE NEAR THE COAST.
THE AFOREMENTIONED LOW PRES SYSTEM ACROSS THE GREAT LAKES WILL
CONTINUE TO LIFT TO THE NE WED NIGHT AND THU WITH A SFC COLD FRONT
PUSHING SE INTO THE REGION. THERE STILL REMAINS SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT BUT MODELS SEEM TO BE COMING INTO
BETTER AGREEMENT WITH THE PASSAGE OCCURRING ON THU. MODELS
SUGGESTING THE FRONT WILL STALL NEAR THE NC/SC BORDER THU NIGHT
AND FRI...THEN LIFT N AS A WARM FRONT BY SAT WITH SLY FLOW
STRENGTHENING ACROSS THE REGION. HAVE INCREASED POPS ON THU TO
CHANCE BUT WILL ONLY ADVERTISE SLIGHT CHANCE THU NIGHT THROUGH
SAT. A WARM DAY IS STILL LIKELY THU IN ADVANCE OF THE FRONT BUT
WILL ULTIMATELY DEPEND ON THE FRONTAL TIMING AND FOR NOW AM
FORECASTING U70S/L80S INLAND TO 70-75 COAST. NELY FLOW WILL LIKELY
RESULT IN COOLER TEMPS FRI...MAINLY IN THE 70S INLAND AND M60S
COAST. SLY RETURN FLOW EXPECTED TO BRING A WARMING TREND NEXT
WEEKEND.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THIS AFTERNOON THROUGH TONIGHT/...
AS OF 135 PM SATURDAY...MAINLY VFR WILL PERSIST NEXT FEW HOURS
ALTHOUGH WITH SOUTHERLY WINDS GUSTING UP TO 35 KT. SQUALL LINE WITH
STRONG/SVR TSTMS WILL MOVE ACROSS AREA 21Z-02Z WITH GUSTS TO NEAR 50
KT LIKELY ALONG WITH PERIOD OF IFR VSBYS. CONDITIONS IMPROVING TO
VFR QUICKLY AFTER FROPA WITH WINDS BECOMING WESTERLY AND
DIMINISHING. VFR PREVAILING OVERNIGHT INTO SUN.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM SATURDAY...MAINLY VFR CONDITIONS WILL BE PREDOMINATE
THROUGH WED BUT CAN'T RULE OUT PATCHY EARLY MORNING FOG MID WEEK.
A FRONT IS PROGGED TO PUSH INTO THE REGION THU WHICH COULD BRING
REDUCED CIGS AND SHOWERS TO THE TERMINALS.
&&
.MARINE...
SHORT TERM /TONIGHT/...
PRE-FRONTAL PRES GRAD PRODUCING GUSTS TO 35 KT ALL WATERS AND
EXTENDED GALES TO ALB SOUND WITH REST OF WATERS THIS EVENING. LATEST
MODELS CONSISTENT WITH PREVIOUS FCST OF WINDS BECOMING WRLY AND
DIMINISHING OVERNIGHT.
SWAN FAVORED FOR SEAS TONIGHT AS WW3 UNDERDONE. NO CHANGE TO HIGH
SURF ADVISORY.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2PM SATURDAY...THE COLD FRONT IS PROGGED TO BE ABOUT 150 MI
E OF CAPE HATTERAS AROUND DAYBREAK SUN MORNING WITH HIGH PRES
BUILDING IN FROM THE W. WLY FLOW WILL START AROUND 15-20 KT BUT
WILL QUICKLY DROP TO AROUND 10 KTS BY MID DAY. COULD SEE SOME
LINGERING 6-7 FT SEAS ACROSS THE OUTER PORTIONS OF THE WATERS
EARLY SUN BUT EXPECTED SEAS TO SUBSIDE TO BELOW SCA CRITERIA ALL
WATERS AROUND MID DAY SUN.
HIGH PRES WILL BE CENTERED ACROSS THE WRN ATLANTIC MON INTO WED
WITH S/SWLY FLOW GENERALLY AROUND 10-15 KT THROUGH TUE
MORNING...THEN WILL SEE WINDS GRADUALLY INCREASE TO 15-20 KT TUE
NIGHT AND WED AS GRADIENTS TIGHTEN IN ADVANCE OF A FRONT
APPROACHING FROM THE NW. WAVES EXPECTED TO GENERALLY BE 2-4 FT
THROUGH TUE MORNING...THEN BUILD GRADUALLY UP TO 6-7 FT WED. THE
FRONT IS NOW PROGGED TO PUSH ACROSS THE WATERS ON THU WITH WINDS
SHIFTING TO NELY AROUND 15 KT BY THU EVE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ029-044>046-
079-080-090>094-098.
HIGH SURF ADVISORY UNTIL 2 AM EDT SUNDAY FOR NCZ095-098-103-
104.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ047-081-095-
103-104.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ130-135-150-152- 154-156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Apr 16, 4:39 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 439 PM EDT SAT APR 16 2011 NCZ029-044>046-079-080-090>094-172045- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 439 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ095-172045- CARTERET- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ104-172045- OUTER BANKS HYDE- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ103-172045- OUTER BANKS DARE- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ047-081-172045- MAINLAND DARE-MAINLAND HYDE- 439 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ098-172045- ONSLOW- 439 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. HIGH SURF ADVISORY. WIND ADVISORY. THE STORM PREDICTION CENTER HAS PLACED EASTERN NORTH CAROLINA IN A HIGH RISK FOR SEVERE WEATHER THIS EVENING WHICH MEANS THAT SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF ISOLATED STRONG TORNADOES. LARGE HAIL MAY ALSO BE OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 16, 5:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
555 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 WSW CONTENTNEA 35.49N 77.77W
04/16/2011 M2.75 INCH GREENE NC AMATEUR RADIO
&&
EVENT NUMBER MHX1100211
JSCHULZLocal storm report, Apr 16, 5:59 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
559 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL 1 NW FARMVILLE 35.61N 77.60W
04/16/2011 E1.00 INCH PITT NC AMATEUR RADIO
&&
EVENT NUMBER MHX1100212
JSCHULZLocal storm report, Apr 16, 6:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
602 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO SNOW HILL 35.45N 77.67W
04/16/2011 GREENE NC AMATEUR RADIO
ANDYS RESTAURANT DESTROYED
&&
EVENT NUMBER MHX1100213
JSCHULZLocal storm report, Apr 16, 6:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
615 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG KENANSVILLE 34.96N 77.97W
04/16/2011 DUPLIN NC EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER MHX1100214
JSCHULZLocal storm report, Apr 16, 6:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
616 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG FARMVILLE 35.59N 77.59W
04/16/2011 PITT NC TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER MHX1100215
JSCHULZLocal storm report, Apr 16, 6:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG LA GRANGE 35.31N 77.79W
04/16/2011 LENOIR NC PUBLIC
TURKEY BARN DESTROYED ON TURKEY FARM ROAD. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER MHX1100216
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:02 AM EDT | High Surf Advisory | MHX | 22 hr | |
| Apr 16, 4:50 PM EDT | Tornado Warning | MHX | Duplin, Greene, Lenoir | 25 min |
| Apr 16, 5:24 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 51 min |
| Apr 16, 5:26 PM EDT | Tornado Warning | MHX | Duplin | 49 min |
| Apr 16, 6:09 PM EDT | Tornado Warning | MHX | Martin, Pitt | 36 min |
| Apr 16, 6:13 PM EDT | Tornado Warning | MHX | Greene, Pitt | 47 min |
| Apr 16, 6:16 PM EDT | Tornado Warning | MHX | Duplin, Lenoir | 29 min |
| Apr 16, 6:38 PM EDT | Tornado Warning | MHX | Greene, Lenoir, Pitt | 37 min |
| Apr 16, 6:50 PM EDT | Tornado Warning | MHX | Martin, Pitt | 25 min |
| Apr 16, 6:57 PM EDT | Tornado Warning | MHX | Craven, Duplin, Jones, Lenoir, Onslow | 48 min |
| Apr 16, 7:07 PM EDT | Tornado Warning | MHX | Beaufort, Martin, Washington | 38 min |
| Apr 16, 7:16 PM EDT | Tornado Warning | MHX | Martin | 14 min |
| Apr 16, 7:37 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven | 38 min |
| Apr 16, 7:39 PM EDT | Tornado Warning | MHX | Beaufort, Craven | 51 min |
| Apr 16, 7:42 PM EDT | Tornado Warning | MHX | Onslow | 33 min |
Nearby
Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.